Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Wichita, KS

February 23, 2007Barton County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Feb 23, 2007, 11:07 PM CST for Barton County, Kansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 23, 2007, 11:07 PM CST (05:07 UTC)
Expired
Feb 24, 2007, 12:00 AM CST
In force
53 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Barton County, KS

The radar

The Dodge City radar (KDDC), 134 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 11:27 PM CSTHAIL 0.882 N Albert, KS
Feb 23, 11:30 PM CSTHAIL 0.754 Se Shaffer, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 23, 8:29 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 240507
SVRICT
KSC009-240600-
/O.NEW.KICT.SV.W.0001.070224T0507Z-070224T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CST FRI FEB 23 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTON COUNTY IN CENTRAL KANSAS.

* UNTIL MIDNIGHT CST.

* AT 1105 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 11 MILES
  SOUTHWEST OF ALBERT...OR 10 MILES NORTH OF LARNED...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALBERT...CLAFLIN...GALATIA...GREAT BEND...GREAT BEND AIRPORT...
  HOISINGTON...OLMITZ...SUSANK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS STORM.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.

LAT...LON 3869 9903 3825 9903 3840 9848 3869 9848

$$

BOWMAN
4 follow-up statements
000 
WWUS53 KICT 240518
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CST FRI FEB 23 2007

KSC009-240600-
/O.CON.KICT.SV.W.0001.000000T0000Z-070224T0600Z/
BARTON KS-
1118 PM CST FRI FEB 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON COUNTY
UNTIL MIDNIGHT CST...

AT 1117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR ALBERT...OR 12 MILES WEST OF GREAT BEND...MOVING NORTHEAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR OLMITZ BY 1125 PM CST.
  NEAR HOISINGTON BY 1135 PM CST.
  6 MILES SOUTHEAST OF SUSANK BY 1140 PM CST.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3869 9903 3825 9903 3840 9848 3869 9848

$$

BOWMAN
000 
WWUS53 KICT 240532
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CST FRI FEB 23 2007

KSC009-240600-
/O.CON.KICT.SV.W.0001.000000T0000Z-070224T0600Z/
BARTON KS-
1131 PM CST FRI FEB 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON COUNTY
UNTIL MIDNIGHT CST...

AT 1129 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR OLMITZ...OR 11 MILES NORTH OF GREAT BEND...MOVING NORTHEAST AT 
45 MPH. THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTHEAST OF SUSANK BY 1140 PM CST.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3869 9903 3825 9903 3840 9848 3869 9848

$$

BOWMAN
000 
WWUS53 KICT 240546
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1146 PM CST FRI FEB 23 2007

KSC009-240600-
/O.CON.KICT.SV.W.0001.000000T0000Z-070224T0600Z/
BARTON KS-
1146 PM CST FRI FEB 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON COUNTY
UNTIL MIDNIGHT CST...

AT 1142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR HOISINGTON...OR 13 MILES NORTH OF GREAT BEND...MOVING NORTHEAST
AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR SUSANK BY MIDNIGHT CST.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3869 9903 3825 9903 3840 9848 3869 9848

$$

BOWMAN
000 
WWUS53 KICT 240559
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1159 PM CST FRI FEB 23 2007

KSC009-240609-
/O.EXP.KICT.SV.W.0001.000000T0000Z-070224T0600Z/
BARTON KS-
1159 PM CST FRI FEB 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR BARTON COUNTY HAS BEEN ALLOWED
TO EXPIRE...

AT 1158 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3869 9903 3825 9903 3840 9848 3869 9848

$$

BOWMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 9:11 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Feb 23, 9:11 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CST FRI FEB 23 2007

.UPDATE...
AFTER COLLABORATION WITH SPC AND SURROUNDING WFOS...DECIDED TO GO
AHEAD WITH A TORNADO WATCH FOR EXTREME WESTERN PORTIONS OF THE
FORECAST AREA THROUGH 6 AM. HONESTLY NOT TERRIBLY EXCITED ABOUT
SHORT-TERM (NEXT 3 HOURS) TORNADO CHANCES...AM ACCOUNTING MAINLY
FOR ACTIVITY EXPECTED AFTER MIDNIGHT. CURRENTLY...STRONG/SEVERE
CONVECTION CONTINUES TO MOVE RAPIDLY NORTHEAST ACROSS WESTERN
PORTIONS OF KS/OK...AWAY FROM BEST INSTABILITY AND INTO INCREASING
CONVECTIVE INHIBITION. CONSEQUENTLY...THINKING BRUNT OF THIS
ACTIVITY WILL REMAIN BELOW SEVERE LEVELS IF IT CAN MAKE IT INTO
WESTERN PORTIONS OF THE FORECAST AREA. AFTER MIDNIGHT...AS UPPER
TROUGH/FORCING AND ASSOCIATED MID-LEVEL COOLING APPROACHES THE
AREA...ALONG WITH PROGRESSING DRYLINE AND ASSOCIATED GREATER
INSTABILITY...SEVERE THUNDERSTORMS SHOULD BECOME A GREATER THREAT.
STILL AM THINKING ACTIVITY WILL CONGEAL INTO A BROKEN SQUALL LINE
DUE TO THE STRONG FORCING...MAKING FOR A WIND/HAIL THREAT.
HOWEVER...STRONG BOUNDARY LAYER MIXING AND POSSIBLE STEEP LOW-
LEVEL LAPSE RATES JUST AHEAD OF THE DRYLINE MAY PROVIDE A TORNADO
THREAT WITH EMBEDDED SUPERCELL STRUCTURES...ESPECIALLY OVER
SOUTHERN PORTIONS OF THE FORECAST AREA.

BEFORE THE MAIN SEVERE CONVECTION ROLLS THROUGH...SCATTERED
SHOWERS/THUNDERSTORMS WILL CONTINUE TO SLOWLY INCREASE ACROSS THE
REST OF THE FORECAST AREA...AS LOW-LEVEL THETA-E ADVECTION AND
DIFFLUENT FLOW ALOFT INCREASES. HOWEVER...ELEVATED INSTABILITY
WILL REMAIN MARGINAL...SO AM NOT ANTICIPATING SEVERE STORMS
GENERALLY EAST OF THE FLINT HILLS UNTIL AFTER 6 AM.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 335 PM CST FRI FEB 23 2007/

DISCUSSION...

CONCERNS TONIGHT WILL BE SEVERE WEATHER THREAT INTO EARLY SAT...THEN
HIGH WINDS AND NEAR BLIZZARD CONDITIONS IN CEN KS BEGINNING SAT
AFTERNOON INTO SAT EVE.

TONIGHT:
LOTS OF AFTERNOON SUNSHINE HAS ALLOWED TEMPS TO CLIMB INTO THE LOW
70S ACROSS SRN KS. BUT LOW LEVEL MOISTURE HAS BEEN SLOW TO RETURN TO
KS WITH MOST OF THE 50 DEGREE DEWPOINTS SOUTH OF THE AREA.  NAM AND
WORKSTATION-WRF SEEMS TO HAVE A BETTER HANDLE ON THE LOW LEVEL
MOISTURE AND SUBSEQUENT INSTABILITY.  NAM AND W-WRF SUGGESTS THAT
CAPPING INVERSION IS ALSO IN PLACE ACROSS SWRN KS AS WELL.  ALL OF
THESE FACTORS WILL PROBABLY DELAY CONVECTION INITIATION TO THE
WEST-SOUTHWEST OF THE AREA UNTIL LATE THIS EVENING.  THIS DELAY IN
CONVECTION CHANCE WILL ALSO KEEP CONVECTION FROM MOVING INTO CEN AND
SOUTH CEN KS UNTIL THE OVERNIGHT HOURS.  LOW LEVEL MOISTURE WILL
CONTINUE TO BE A CONCERN OVERNIGHT...AS FAVORABLE DYNAMICS AND SHEAR
PROFILES BEGIN TO MOVE INTO THE AREA LATE TONIGHT. WILL LEAN TOWARDS
SOMEWHAT DRIER NAM SOLUTION FOR THE OVERNIGHT HOURS. WITH THIS
SAID...A LITTLE BETTER ELEVATED MOISTURE FEEDS CLOSER TO 850H WILL
COMBINE WITH THE STEEPENING LAPSE RATES...TO RESULT IN MODERATE
INSTABILITY ACROSS MUCH OF THE AREA LATE TONIGHT. THIS IN THE
PRESENCE OF RATHER IMPRESSIVE DEEP LAYER SHEAR WILL SUPPORT STRONG
TO SEVERE CONVECTION...WHICH WILL LIKELY ORIGINATE OUT OF SOUTHWEST
KANSAS/WESTERN OKLAHOMA AND MOVE RAPIDLY NORTHEAST ACROSS THE AREA
DURING THE OVERNIGHT HOURS OR EARLY SATURDAY.

SAT:
MODEL SOLUTIONS CONTINUE TO BE A LITTLE SLOWER WITH BRINGING MAIN
AXIS OF INSTABILITY ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST
KANSAS EARLY ON SAT. STILL EXPECT SOME CONVECTION TO BE ONGOING
ACROSS THE AREA EARLY ON SAT AS MAIN DRY LINE/DRY SLOT MOVES ACROSS
THE AREA.  VERTICAL SHEAR PROFILES STILL SUGGEST THAT SOME SEVERE
WEATHER WILL BE POSSIBLE. AMOUNT OF LOW LEVEL MOISTURE AND
INSTABILITY IS STILL IN QUESTION...WITH LIMITED INSTABILITY
SUGGESTING A MORE OF A SQUALL LINE WITH POSSIBLE EMBEDDED LOW TOPPED
SUPERCELLS INTO EARLY SAT...AS MAIN SURFACE LOW BEGINS TO OCCLUDE AS
SYSTEM BECOMES VERTICALLY STACKED.

ATTENTION THEN QUICKLY SHIFTS TO THE BACKSIDE OF THE SURFACE LOW
PRESSURE AREA AS SYSTEM DEEPENS AND MOVES INTO ERN KS AS THE
GRADIENT TIGHTENS.  MODELS AND BUFKIT SOUNDINGS SUGGEST THAT WIND
SPEEDS IN CEN KS COULD REACH AS HIGH AS 55 MPH. FURTHER COMPLICATING
THIS WILL BE COLD AIR ON THE BACKSIDE OF SYSTEM CHANGING THE RAIN
OVER TO SNOW BY SAT AFTERNOON IN CEN KS. FN-CONVERGENCE AND FORECAST
SOUNDINGS SUGGEST SNOWFALL OF AN INCH OR TWO WITH SOME QUICK BURSTS
OF SNOW.  THE BURSTS OF SNOWFALL COUPLED WITH THE HIGH WINDS COULD
CREATE NEAR BLIZZARD CONDITIONS FOR CEN KS (ESPECIALLY ALONG I-70)
BY LATE SAT AFTERNOON INTO SAT EVE.  HAVE DECIDED TO GO WITH WITH A
BLIZZARD WATCH FOR PORTIONS OF CEN KS FOR SAT AFTERNOON/EVENING WITH
NEAR BLIZZARD CONDITIONS POSSIBLE. CONFIDENCE IS MEDIUM THAT
BLIZZARD CONDITIONS WILL ACTUALLY BE REACHED...WITH WATCH PROBABLY
TURNING INTO MORE OF A BLOWING SNOW SITUATION. BUT FEEL
THAT BLIZZARD WATCH HEADLINE IS WARRANTED BASED ON POSSIBLE HIGH
WIND SPEEDS AND LOW VISIBILITIES.

AREAS ACROSS SOUTH CEN KS COULD STILL SEE SOME LIGHT SNOW/FLURRIES
BY SAT EVE AS COLD AIR MOVES INTO THE AREA...BUT MAIN CONCERN WILL
BE HIGH WIND THREAT. SO WILL ALSO ISSUE A HIGH WIND WATCH SOUTH OF
THE BLIZZARD WATCH FOR WIND SPEEDS POSSIBLY APPROACHING 50-55 MPH
SAT EVE.

SUN:
WILL WIND THINGS DOWN EARLY ON SUN AS MAIN SYSTEM MOVES TO THE EAST
OF THE AREA. COULD SEE SOME LINGERING FLURRIES OR BLOWING SNOW IN
CEN KS AT LEAST THROUGH 12Z/SUN.  OTHERWISE CONDITIONS SHOULD SLOWLY
IMPROVE AS THE DAY PROGRESSES.

SUN-TUE:
WEAK RIDGING MOVES INTO AREA FOR THIS TIME FRAME WITH TEMPS ACTUALLY
REBOUNDING RATHER QUICKLY BY TUE.  HAVE GONE WITH THE ECMWF WHICH
SEEMS TO BE MORE CONSISTENT DURING THE TIME FRAME AND THE REST OF
THE EXTENDED.

WED-THU:
PATTERN CONTINUES TO BE ON THE PROGRESSIVE SIDE FOR THE MIDWEEK
PERIOD...WITH UPPER LEVEL PATTERN GOING MORE SOUTHWESTERLY FOR THE
END OF THE EXTENDED.  THIS SOUTHWEST RETURN FLOW WILL LEAD TO
ANOTHER RAPIDLY MOVING SHORTWAVE TO COME OUT INTO THE PLAINS BY WED
AFTERNOON INTO THU.  WILL CONTINUE WITH THE ABOVE NORMAL TEMPS FOR
WED AS LEE SIDE TROFFING INCREASES. LIFT DOES INCREASE AHEAD OF THE
TROF AS IT MOVES OUT INTO THE MIDWEST FOR WED EVE...SO WILL KEEP
POPS GOING INTO THU FOR THIS CHANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  56  30  46 /  90  70  40  10
HUTCHINSON      53  54  28  45 /  90  70  50  10
NEWTON          53  55  29  44 /  90  80  40  10
ELDORADO        54  59  30  45 /  90  80  40  10
WINFIELD-KWLD   55  61  32  48 /  90  70  30  10
RUSSELL         51  51  24  42 /  90  80  70  10
GREAT BEND      52  52  26  44 /  90  70  70  10
SALINA          51  54  28  42 /  90  90  50  10
MCPHERSON       53  54  28  44 /  90  80  50  10
COFFEYVILLE     55  63  32  47 /  90  90  30  10
CHANUTE         54  61  30  45 /  90  90  30  10
IOLA            54  61  29  44 /  90  90  40  10
PARSONS-KPPF    55  62  31  46 /  90  90  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR KSZ050>052-067>069-082-083-091>093.

BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR KSZ032-033-047>049.

&&
Hazardous weather outlook, Feb 23, 9:21 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CST FRI FEB 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-250430-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
921 PM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS GENERALLY WEST OF
INTERSTATE 135 BEFORE MIDNIGHT...SPREADING EAST AFTER MIDNIGHT TO
INCLUDE ALL OF CENTRAL AND SOUTH CENTRAL KANSAS...AND PORTIONS OF
SOUTHEAST KANSAS. THE MAIN RISKS WILL BE LARGE HAIL UP TO GOLF
BALL SIZE...AND DAMAGING WINDS TO 70 MPH. THERE IS ALSO A SMALL
TORNADO THREAT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
CENTRAL KANSAS AND SOUTHEAST KANSAS ON SATURDAY. THE MAIN RISKS
WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A FEW
TORNADOES CANNOT BE RULED OUT ALONG A DRY LINE AND COLD
FRONT...UNTIL IT MOVES THROUGH BY MID-AFTERNOON.

STRONG NORTHWEST WINDS AND A CHANCE FOR SNOW WILL DEVELOP ACROSS
PORTIONS OF CENTRAL KANSAS BY LATE SATURDAY AFTERNOON...CONTINUING
INTO SATURDAY NIGHT. ONE TO TWO INCHES OF SNOW ACCUMULATION WILL
ALSO BE POSSIBLE...WITH THE STRONG NORTHWEST WINDS OF 35 TO 45 MPH
CAUSING BLOWING SNOW AND REDUCED VISIBILITIES. SEE THE LATEST
BLIZZARD WATCH FOR MORE DETAILS.

ON WEDNESDAY NIGHT...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. AT THIS TIME...THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...GENERALLY WEST
OF A LINE EXTENDING FROM COTTONWOOD FALLS TO EUREKA TO SEDAN.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BDK/CDB/ADK

In the hours before

Special weather statement, Feb 23, 10:12 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CST FRI FEB 23 2007

KSZ067-082-091-240515-
HARPER-KINGMAN-RENO-
1012 PM CST FRI FEB 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER...KINGMAN AND RENO COUNTIES...

AT 1007 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
PRATT TO HAZELTON...AND MOVING NORTHEAST AT 45 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Special weather statement, Feb 23, 10:36 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1036 PM CST FRI FEB 23 2007

KSZ083-240500-
SEDGWICK-
1036 PM CST FRI FEB 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK COUNTY...

AT 1032 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES SOUTH OF
HAYSVILLE...OR 14 MILES SOUTH OF DOWNTOWN WICHITA...AND MOVING
NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Special weather statement, Feb 23, 10:37 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CST FRI FEB 23 2007

KSZ082-091-240500-
HARPER-KINGMAN-
1037 PM CST FRI FEB 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER AND KINGMAN COUNTIES...

AT 1036 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ATTICA...OR 15 MILES NORTHWEST OF
ANTHONY...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Special weather statement, Feb 23, 10:59 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1059 PM CST FRI FEB 23 2007

KSZ047-050-067-240530-
BARTON-RENO-RICE-
1059 PM CST FRI FEB 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SOUTHEASTERN BARTON...NORTHWESTERN RENO AND RICE
COUNTIES...

AT 1056 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF HUDSON...OR 18 MILES
SOUTHEAST OF GREAT BEND...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 12:53 AM CSTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline51 min
Feb 24, 3:30 AM CSTBlowing Snow AdvisoryICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more19 hr
Feb 24, 3:36 AM CSTHigh Wind WarningICTBarton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more19 hr
Feb 24, 11:51 AM CSTTornado WarningICTChase, Marion24 min
Feb 24, 12:22 PM CSTSevere Thunderstorm WarningICTMarion23 min
Feb 24, 12:52 PM CSTSevere Thunderstorm WarningICTSaline23 min
Feb 24, 1:07 PM CSTSevere Thunderstorm WarningICTWoodson23 min
Feb 24, 1:18 PM CSTSevere Thunderstorm WarningICTRussell40 min
Feb 24, 2:13 PM CSTSevere Thunderstorm WarningICTRussell36 min
Feb 24, 3:42 PM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more14 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.